MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER MS GUIDE WIRE
Model Number 1005357HJ
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.The additional device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that this was a procedure to treat a de novo lesion in the circumflex (cx) artery with heavy calcification, the left anterior descending (lad) artery with moderate calcification and moderate tortuosity, and the left main artery with with moderate calcification and moderate tortuosity.A 190 cm whisper guide wire (gw) was advanced to the lad.Balloon angioplasty was performed in the lad, left main, and the cx artery.Then a 2.5 x 18mm xience alpine stent was implanted in the cx and a 3.5x48mm xience xpedition stent delivery system (sds) was implanted in the lad.The kissing balloon technique was used between the lad and cx with angioplasty in the left main artery and a 4mm unspecified balloon.Then a 3.0x12 unspecified stent was implanted in the aorta ostial junction of the left main artery and expanded with a 4mm unspecified balloon.However, during the procedure the whisper gw became separated in the lad; and therefore the proximal portion of the separated gw was removed and the remainder portion of the gw was removed with a 20mm snare.Then during the snaring process, the implanted xience xpedition stent became wrinkled.An additional stent was implanted to correct the wrinkle.The target lesion was treated, and the procedure ended at this point.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire (gw) during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Based on the cine review and reported information, the investigation was unable to determine a conclusive cause for the reported separation.It is possible that the wire was removed and then re-advanced post stent deployment, it could have been advanced through stent strut that was then post dilatated and subsequently separated when the physician attempted to remove the wire.It is also possible that during the procedure the guide wire became kinked and further manipulation resulted in the core separations; however, this could not be confirmed.The note polymer damages and additional core separations likely occurred during retraction with the snare device.Additionally, the reported treatments appear to be related to the operational circumstances of the procedure as the guide wire was removed and the remainder portion of the gw was removed with a 20mm snare.The noted bends likely occurred post procedure or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6- medical device problem code 2915 was removed.

Brand Name
HI-TORQUE WHISPER MS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11124550
Report Number2024168-2021-00127
Device Sequence Number631047
Product Code DQX
UDI-Device Identifier08717648037818
UDI-Public08717648037818
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number1005357HJ
Device Catalogue Number1005357HJ
Device Lot Number9052971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 IMPLANTED STENTS; 2 IMPLANTED STENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight52